Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Some antifungals may slow down how quickly your liver processes erythromycin or telithromycin.
What might happen:
The amount of antibiotic in your blood may increase and cause problems with your heart's rhythm. In rare cases, this can result in death.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to change your antibiotic. Let your doctor know right away if you notice an irregular heartbeat or have dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Ray WA, Murray KT, Meredith S, Narasimhulu SS, Hall K, Stein CM. Oral erythromycin and the risk of sudden death from cardiac causes. N Engl J Med 2004 Sep 9;351(11):1089-96.
2.Sporanox (itraconazole) US prescribing information. Janssen Pharmaceutica Products, L.P. April, 2015.
3.Ketek (telithromycin) US prescribing information. Sanofi-Aventis U.S. LLC December, 2010.
4.Nizoral (ketoconazole oral) US prescribing information. Janssen Pharmaceuticals February, 2014.
5.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.